Alabama, 2007

Damaging Wind in Alabama, August 10, 2007

August 10, 2007 · NWS MOB · 1 event in 1 county or zone

Trees blown down by winds in Choctaw county.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$8,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS MOB wrote it up.

Trees blown down by winds in Choctaw county.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before the first event at Aug 10, 2:10 PM CST, 2 hours 10 minutes earlier.

Area forecast discussion, Aug 10, 2:10 PM CST, 2 hours 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
310 PM CDT FRI AUG 10 2007

.SHORT TERM...(TONIGHT THROUGH SUNDAY)...WEAK COLD FRONT AHEAD OF
UPPER SHORTWAVE NOW WORKING THROUGH NORTHERN ALABAMA. AHEAD OF THE
FRONT SHOWERS AND THUNDERSTORMS HAVE DEVELOPED WITH FEW APPROACHING
NORTHERN SECTIONS OF THE AREA. CLOSER TO THE COAST THE UPPER RIDGE
COMBINED WITH THE STABILIZING EFFECTS OF THIS MORNING SHOWERS AND
THUNDERSTORMS HAVE PUT A LID ON THUNDERSTORM DEVELOPMENT. THIS WILL
LIKELY CHANGE THIS AFTERNOON AS OUTFLOWS FROM THUNDERSTORMS TO THE
NORTH COLLIDE WITH THE NORTHWARD MOVING SEA BREEZE ACROSS CENTRAL
PORTIONS OF THE AREA. THUS HAVE KEPT ISOLATED POPS IN THROUGH THE
LATE EVENING. THE SHOWERS AND THUNDERSTORMS WILL GRADUALLY DISSIPATE
AFTER SUNSET. HIGH TEMPERATURES WILL CONTINUE TO RUN NEAR RECORD
LEVELS THROUGH THE WEEKEND W/ HEAT INDEX VALUES AROUND 110 EACH
AFTERNOON. THE HEAT ADVISORY CONTINUES THROUGH SATURDAY EVENING AND
CONDITIONS ON SUNDAY WILL HAVE TO CLOSELY MONITORED AS WELL. /13

THIS AFTERNOONS WET MICROBURST RISK: MODERATE.

RECORD HIGHS... SAT        SUN

MOBILE          99 (1954)  100 (1954)

PENSACOLA       96 (1974)  96  (1972)

.LONG TERM...(MONDAY THROUGH FRIDAY)...THE UPPER RIDGE WILL
RETROGRADE WESTWARD BUT THE FORECAST AREA WILL REMAIN ON THE EASTERN
PERIPHERY OF THE RIDGE THROUGH MUCH OF NEXT WEEK. DUE TO THIS EACH
GFS RUN CONTINUES TO INCREASE ITS FORECASTED HIGH TEMPS AS WELL.
THUS THE ABOVE NORMAL HEAT LOOKS TO CONTINUE INTO AT LEAST THE FIRST
OF NEXT WEEK. THE GLOBAL MODELS DO POINT TOWARD THE RIDGE SLIDING
FAR ENOUGH WEST AFTER THE MIDDLE OF NEXT WEEK AS AN UPPER LOW MOVES
ACROSS THE GULF TO ALLOW FOR THE HEAT TO BACK OFF SOMEWHAT. /13
&&

.MARINE...A SURFACE RIDGE ACROSS THE NORTHERN GULF WILL SLOWLY
MIGRATE SOUTH AS A WEAKENING AREA OF LOW PRESSURE OVER THE CAROLINAS
MOVES SOUTHWEST. THE COASTAL WATERS WILL THEN REMAIN BETWEEN A WEAK
SURFACE TROUGH OVER THE INLAND AREAS...AND A REBUILDING RIDGE ACROSS
THE NORTHEAST GULF. A LIGHT WESTERLY WIND FLOW WILL DOMINATE THROUGH
THE MIDDLE OF NEXT WEEK...PERHAPS TURNING NORTHWEST OVER MOBILE BAY
AND NEAR COASTAL WATERS LATE EACH NIGHT...AND LASTING INTO THE
MORNING HOURS...FOLLOWED BY AN ONSHORE FLOW DURING THE AFTERNOON AND
EVENING HOURS EACH DAY. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      77  99  77  99 /  20  20  20  20
PENSACOLA   78  96  78  96 /  20  20  20  20
DESTIN      83  94  81  95 /  20  20  20  20
EVERGREEN   75 101  74 100 /  10  20  05  10
WAYNESBORO  75 101  73 100 /  10  10  05  05
CAMDEN      77 102  75 100 /  10  10  05  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

FL...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

MS...HEAT ADVISORY UNTIL 7 PM SATURDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...NONE.
&&

13/JC
22/JP
Hazardous weather outlook, Aug 10, 5:23 AM CST, 10 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
623 AM CDT FRI AUG 10 2007

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-111200-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
623 AM CDT FRI AUG 10 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL AND
SOUTHWEST ALABAMA...THE WESTERN FLORIDA PANHANDLE...INLAND SOUTHEAST
MISSISSIPPI...AND THE COASTAL WATERS FROM PASCAGOULA TO DESTIN.

.DAY ONE...TODAY AND TONIGHT...

DAYTIME HIGH TEMPERATURES ARE EXPECTED TO RANGE FROM THE MID 90S AT
THE COAST TO AROUND 100 DEGREES OVER THE INTERIOR COUNTIES TODAY.
NEAR RECORD TO RECORD TEMPERATURES...COMBINED WITH A HUMID
AIRMASS...WILL RESULT IN HEAT INDEX VALUES RANGING FROM 108 TO 113
FOR MANY INLAND LOCATIONS FROM THE LATE MORNING THROUGH THE
AFTERNOON HOURS TODAY.

THE ONLY RELIEF FROM THE HEAT COMES FROM ISOLATED TO SCATTERED
SHOWERS AND THUNDERSTORMS. THUNDERSTORMS WILL PRODUCE FREQUENT CLOUD
TO GROUND LIGHTNING STRIKES...BRIEF STRONG WIND GUSTS FROM 35 TO 45
MPH...AND LOCALLY HEAVY RAINS BETWEEN 1 TO AS HIGH AS 3 INCHES IN A
SHORT AMOUNT OF TIME. THE RISK OF SEVERE WEATHER IS MINIMAL.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

DAYTIME HIGHS RANGING FROM THE MID 90S COASTAL SECTIONS TO AS HIGH
AS NEAR 100 DEGREES OVER THE INTERIOR ON SATURDAY...COMBINED WITH
DEWPOINT TEMPERATURES IN THE MID 70S...WILL CAUSE HEAT INDEX VALUES
TO REMAIN ELEVATED.

DAYTIME HEAT CONTINUES INTO NEXT WEEK.

SHOWERS AND THUNDERSTORMS LOOK TO GENERALLY BE ISOLATED IN COVERAGE
THROUGH THE OUTLOOK PERIOD.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT PERSONNEL IS
NOT EXPECTED TO BE REQUIRED THROUGH TONIGHT.

In the hours before

Special weather statement, Aug 10, 3:24 PM CST, 56 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
424 PM CDT FRI AUG 10 2007

ALZ051-102200-
CHOCTAW-
INCLUDING THE CITIES OF...BUTLER...
424 PM CDT FRI AUG 10 2007

...A STRONG THUNDERSTORM IS BEING DETECTED OVER CHOCTAW COUNTY...

AT 413 PM CDT NATIONAL WEATHER SERVICE RADAR INDICATED A STRONG
THUNDERSTORM 61 MILES SOUTHEAST OF NEEDHAM  THE THUNDERSTORM WAS
MOVING SOUTHSOUTHEAST AT 20 TO 25 MPH.

THE THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...CENTRAL CHOCTAW
COUNTY THROUGH 500 PM CDT...INCLUDING BULTER BETWEEN 435 PM AND 440
PM.

THE PRIMARY THREATS FROM THIS STORM ARE SMALL HAIL...CLOUD TO GROUND
LIGHTNING... AND WIND GUSTS OF 35 TO 45 MPH...WHICH COULD DOWN SMALL
TREE LIMBS OR BRANCHES AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK
SHELTER IN A SAFE HOME OR BUILDING UNTIL THE STORM HAS PASSED.

THIS STORM COULD PRODUCE RAINFALL AMOUNTS OF ONE TO TWO INCHES IN A
SHORT PERIOD OF TIME...RESULTING IN BRIEF PONDING OF WATER AROUND LOW
LYING AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER COVERED
ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE CROSSING.

The radar

The Jackson/Brandon,MS radar (KDGX), 161 km away, was scanning. The volume nearest the first event began at 22:19 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Choctaw

When
August 10, 4:20 PM CST to 4:22 PM CST
Where
Choctaw County, Halsell
Measured
43 kt (49 mph) estimated gust
Property damage
$8,000
Reported by
Emergency Manager
Coordinates
32.280, -88.270

Several trees were blown down by thunderstorm winds. The winds were estimated to be around 50 MPH.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2007Every state in 2007This day in weather historyWarnings in Alabama, August 2007

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 53869.